Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 37270

Case report
Table of Contents - Year : 2018 | Month : June | Volume : 12 | Issue : 6 | Page : UD01 - UD02

Intraoperative Hyperkalemia Leading to Ventricular Tachycardia during Laparoscopic Renal Transplant UD01-UD02

Prachi Kadam, Unnati Bhatia, Mitali Patel

Correspondence
Dr. Prachi Kadam,
Professor, Department of Anaesthesia, G. R. Doshi and K.M. Mehta Institute of Kidney Diseases & Research Centre
(IKDRC)-Dr. H.L. Trivedi Institute, Ahmedabad-380016, Gujarat, India.
E-mail: unnabhatia@gmail.com

Chronic kidney disease, consequent upon a variety of causes is a leading cause of morbidity and mortality. Renal transplantation is the preferred therapeutic approach for these patients. Hyperkalemia is a common complication observed intraoperatively during transplant surgery. Some of the causes of the same could be administration of succinylcholine, blood transfusion, metabolic acidosis and reperfusion injury.
We wish to highlight a case where during laparoscopic kidney transplant we encountered respiratory acidosis as one of the causes of hyperkalemia leading to ventricular tachycardia. In future, laparoscopic kidney transplant will become the standard of care similar to how laparoscopic donor nephrectomy is. It is thus, imperative for anaesthetists’ to be well aware of challenges faced during this surgery, in order to ensure effective perioperative management.